Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 27, 2013, 9:26 AM PST for Clark County, Nye County, Nevada. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2013, 9:26 AM PST (17:26 UTC)
- Expired
- Jan 27, 2013, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS75 KVEF 271726 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 926 AM PST SUN JAN 27 2013 .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVING INTO WESTERN NEVADA WILL GENERATE STRONG SOUTHWEST WINDS IN AND ALONG THE SPRING MOUNTAINS THROUGH THIS AFTERNOON. NVZ019-280000- /O.NEW.KVEF.WI.Y.0005.130127T1726Z-130128T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 926 AM PST SUN JAN 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH EXCEPT 50 TO 65 MPH ABOVE 7000 FEET. * TIMING: THROUGH THIS AFTERNOON. WINDS WILL DIMINISH BY 6 PM. * LOCATIONS: MT CHARLESTON...MOUNTAIN SPRINGS...RED ROCK CANYON * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND BLOWING DEBRIS. DANGEROUS CONDITIONS FOR CYCLISTS AND CLIMBERS IN RED ROCK CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
2 follow-up statements
808 WWUS75 KVEF 272352 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 352 PM PST SUN JAN 27 2013 .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVING INTO WESTERN NEVADA WILL GENERATE STRONG SOUTHWEST WINDS IN AND ALONG THE SPRING MOUNTAINS THROUGH THIS AFTERNOON. NVZ019-280200- /O.CON.KVEF.WI.Y.0005.000000T0000Z-130128T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 352 PM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 60 MPH. * TIMING: THROUGH THIS AFTERNOON. WINDS WILL DIMINISH BY 6 PM. * LOCATIONS: MT CHARLESTON...MOUNTAIN SPRINGS...RED ROCK CANYON * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND BLOWING DEBRIS. DANGEROUS CONDITIONS FOR CYCLISTS AND CLIMBERS IN RED ROCK CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
736 WWUS75 KVEF 280141 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 541 PM PST SUN JAN 27 2013 NVZ019-280245- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-130128T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 541 PM PST SUN JAN 27 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON WILL EXPIRE AT 6 PM PST THIS EVENING. WINDS HAD BEGUN TO SUBSIDE EARLY THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:18 AM PST, 8 minutes earlier.
Area forecast discussion, Jan 27, 9:18 AM PST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 918 AM PST SUN JAN 27 2013 .SYNOPSIS...ANOTHER PACIFIC STORM WILL MOVE INTO THE AREA TODAY BEFORE EXITING THE REGION ON MONDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS TO MAINLY THE SOUTHERN SIERRA AS WELL AS THE SOUTHERN NEVADA AND NORTHWEST ARIZONA MOUNTAINS. COLDER AIR WILL DROP TEMPERATURES TO BELOW NORMAL ON MONDAY...BUT DRYING AND WARMER CONDITIONS EXPECTED TUESDAY THROUGH THE REMAINDER OF THE WEEK. && .UPDATE...LOW CLOUDS ARE PERSISTING ACROSS SOUTHWEST MOHAVE AND EASTERN SAN BERNARDINO COUNTY MORE THAN PREVIOUSLY FORECAST AND THE LATEST MODEL SOLUTIONS INDICATE THAT MOISTURE WILL LINGER MUCH OF THE DAY. UPDATED TO INCREASE SKY COVER TODAY IN THAT AREA. LATEST MODEL RUNS ALSO AGREE THAT THE AREA FROM SOUTHEAST LINCOLN TO NORTHERN MOHAVE COUNTY COULD RECEIVE A DECENT AMOUNT OF PRECIPITATION BETWEEN 18Z AND 00Z SO I INCREASED POPS IN THAT AREA TODAY. WINDS HAVE REALLY INCREASED IN AND ALONG THE SPRING MOUNTAINS THIS MORNING. RED ROCK REPORTED A GUST TO 54 MPH ON THEIR LATEST OBSERVATION AND 53 MPH WAS REPORTED ON DEER CREEK HIGHWAY. HIGH RESOLUTION MODELS INDICATE STRONG WINDS CONTINUING THERE THROUGH THE AFTERNOON. I ISSUED A WIND ADVISORY FOR THAT ZONE VALID UNTIL 6 PM. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS OF 20-30KTS ARE EXPECTED THROUGH TODAY AHEAD OF A COLD FRONT THAT IS FORECAST TO PUSH THROUGH THE VALLEY AROUND 04-06Z TONIGHT...ALTHOUGH ITS POSSIBLE THAT THE FRONT MAY STALL OVER THE NORTHERN HALF OF THE VALLEY AND KEEP SOUTHWEST TO WEST WINDS THROUGH 10-12Z BEFORE TURNING NORTHWEST. ONCE THE FRONT PASSES NORTHWEST WINDS BETWEEN 10-15KTS ARE EXPECTED. FEW-SCT CLOUDS AT 5K FEET THROUGH TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AREAS OF PATCHY FOG WILL CONTINUE TO DISSIPATE EARLY THIS MORNING AS SOUTHWEST WINDS INCREASE ACROSS THE AREA. THESE SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING WITH GUSTS TO 25-30 KNOTS POSSIBLE THIS AFTERNOON. A COLD FRONT WILL BRING A SHIFT TO GUSTY NORTHWEST WINDS AS IT MOVES SOUTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. SHOWERS ARE EXPECTED AHEAD OF AND ALONG THIS FRONT...MAINLY ACROSS ESMERALDA...NYE... LINCOLN...AND MOHAVE COUNTIES TODAY AND TONIGHT. SCT-BKN CLOUDS AT 5-8K FEET ARE EXPECTED THROUGH THE PERIOD. && .PREV DISCUSSION... 310 AM PST SUN JAN 27 2013 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A FEW SHOWERS ARE BEING SEEN OVER MOHAVE COUNTY THIS MORNING AS THE REMNANTS OF THE SYSTEM WHICH MOVED INTO THE REGION ON SATURDAY CONTINUE TO SHIFT EAST. GENERALLY DRY CONDITIONS SEEN ELSEWHERE ACROSS THE CWA. HOWEVER PATCHY FOG DEVELOPED SATURDAY NIGHT WHICH WILL CONTINUE INTO THIS MORNING BEFORE DISSIPATING. AS SATURDAYS STORMS SHIFTS EAST...THE NEXT PACIFIC STORM IS PUSHING INTO WESTERN NEVADA AND WILL BE MOVING INTO THE FORECAST AREA BY EARLY MORNING. THIS SYSTEM WILL BE COLDER THAN SATURDAYS STORM AND AS IT TRANSITIONS SOUTHEAST ACROSS THE AREA TODAY AND TONIGHT LOWERING SNOW LEVELS WILL BE SEEN ALONG WITH COLDER TEMPERATURES GOING INTO MONDAY. THE EVENING MODEL RUNS ARE ALL IN GOOD AGREEMENT THAT THE MAIN FRONTAL FORCING/BEST PRECIPITATION WILL BE TO THE NORTH OF THE FORECAST AREA. HOWEVER INCREASE DYNAMICS WILL BRING AN INCREASING CHANCE OF SHOWERS TODAY TO THE NORTHERN MOUNTAINS AND THEN ACROSS THE EASTERN PORTION OF THE AREA LATE TODAY INTO MONDAY. WITH THE LOWERING SNOW LEVELS...FORECASTED TO BE NEAR 4000 FEET BY 12Z MONDAY...SNOW ACCUMULATIONS ARE EXPECTED IN THE AREA MOUNTAINS. THE MAIN CONCERN WILL BE LINCOLN COUNTY WHERE 1-3 INCHES MAY BE POSSIBLE WHICH IS BELOW SNOW ADVISORY CRITERIA. WILL CLOSELY MONITOR THOUGH AS IF THE FRONTAL FORCING DROPS A LITTLE FURTHER SOUTH...A SNOW ADVISORY MAY BE NEEDED FOR THIS AREA. BY MONDAY THE TROUGH WILL CONTINUE TO SHIFT EAST WITH DRYING EXPECTED FROM THE WEST. SHOWERS SHOULD CLEAR THE CWA BY 12Z TUESDAY WITH DRY NORTH TO NORTHWEST FLOW ALOFT. INCREASED WINDS WILL BE SEEN AS THIS SYSTEM MOVES ACROSS THE AREA WITH LOCAL GUSTY SOUTHWEST WINDS TODAY. AT THE SAME TIME BRIEF DOWNSLOPE CONDITIONS MAY BE SEEN ON THE EAST SIDE OF THE AREA MOUNTAINS TODAY WITH WINDS POSSIBLY REACHING ADVISORY LEVELS...GUSTS TO 40 MPH OR GREATER...ESPECIALLY IN THE OWENS VALLEY OF INYO COUNTY AS WELL AS THE RED ROCK LOOP IN CLARK COUNTY. ONCE AGAIN WILL MONITOR AS THE DURATION OF THE WINDS SHOULD BE BRIEF. THE SOUTHWEST WINDS WILL BE SWITCHING TO THE NORTH AS THE FRONT PUSHES ACROSS THE AREA WITH THE EXPECTED FRONTAL PASSAGE ACROSS LAS VEGAS BETWEEN 03Z AND 06Z MONDAY. LOCAL GUSTY NORTH WINDS WILL THEN BE SEEN ON MONDAY...BUT THE NORTHERLY FLOW ALOFT AND DEVELOPING SURFACE GRADIENTS ON TUESDAY WILL PRODUCE THE BEST NORTH WINDS...ESPECIALLY ALONG THE COLORADO RIVER VALLEY. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL FOR TODAY...ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE REGION...HOWEVER WITH THE FRONTAL PASSAGE TONIGHT...TEMPERATURES WILL DROP 5 TO 10 DEGREES ON MONDAY RESULTING IN BELOW NORMAL TEMPERATURES FOR MONDAY AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD AND NO SIGNIFICANT CHANGES WERE MAKE TO THE INHERITED FORECAST. A RIDGE OF HIGH PRESSURE WILL BE MOVING INTO THE WESTERN CONUS IN THE WAKE OF THIS WEEKENDS TROUGH. DRY NORTHERLY FLOW WILL KEEP BREEZY CONDITIONS POSSIBLE AT TIMES DOWN THE COLORADO RIVER VALLEY...ESPECIALLY AS ANY WEAK DISTURBANCES MOVE DOWN THE BACKSIDE OF THE TROUGH. OTHERWISE...SENSIBLE WEATHER WILL BE LIMITED TO MOSTLY CLEAR SKIES AND A GRADUAL WARMING TREND ACROSS THE AREA. NEAR NORMAL TEMPERATURES ARE EXPECTED FOR THE MIDDLE OF THE WEEK...WARMING TO 3-5 DEGREES ABOVE NORMAL BY THE WEEKEND. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR NVZ019. AZ...NONE. CA...NONE. && UPDATE...HARRISON AVIATION...GORELOW PREV DISCUSSION...JENSEN/WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 27, 5:44 AM PST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 544 AM PST SUN JAN 27 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-280600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 544 AM PST SUN JAN 27 2013 /644 AM MST SUN JAN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL BE SEEN THROUGH THE EARLY THIS MORNING...LOCALLY LOWERING VISIBILITIES TO BELOW 3 MILES. OTHERWISE ANOTHER PACIFIC STORM WILL MOVE INTO THE REGION TODAY AND TONIGHT RESULTING IN AN INCREASING CHANCE OF SHOWERS MAINLY OVER THE MOUNTAINS OF INYO COUNTY CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA THROUGH TONIGHT. LIGHT SNOW ACCUMULATIONS ARE EXPECTED BY MONDAY MORNING WITH THE SNOW LEVEL LOWERING TO NEAR 4000 FEET. LOCAL GUSTY SOUTHWEST WINDS WILL BE SEEN TODAY...WITH THE MAIN CONCERN BEING THE WESTERN PORTION OF THE MOHAVE DESERT AS WELL AS THE EAST SIDE OF THE SOUTHERN SIERRA AND THE SPRING MOUNTAINS FOR POSSIBLE DOWNSLOPE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM WILL BE SHIFTING EAST OUT OF THE AREA LATE MONDAY INTO MONDAY NIGHT WITH DRYING TAKING PLACE FROM THE WEST. DRY CONDITIONS ARE THEN LOOKED FOR THROUGH THE REST OF THE WEEK. HOWEVER GUSTY NORTH WINDS WILL DEVELOP ON MONDAY AND CONTINUE INTO TUESDAY ESPECIALLY IN THE COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 11:20 PM PST | Dense Fog Advisory | VEF | Clark | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.